Alert archive / Nebraska / Flash Flood Warnings in 2015
Flash Flood Warning 26, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jul 10, 2015, 9:27 PM CDT for Hitchcock County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2015, 9:27 PM CDT (02:27 UTC)
- Expired
- Jul 11, 2015, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Hitchcock County, NE
The radar
The Goodland radar (KGLD), 123 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1407 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 14.3
The text
As transmitted, in the capitals the NWS used until 2016.
955
WGUS53 KGLD 110227
FFWGLD
NEC087-110530-
/O.NEW.KGLD.FF.W.0026.150711T0227Z-150711T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
927 PM CDT FRI JUL 10 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN HITCHCOCK COUNTY IN SOUTHWESTERN NEBRASKA...
* UNTIL 1230 AM CDT
* AT 926 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN WITH MORE THUNDERSTORMS MOVING INTO THE AREA. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CULBERTSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4029 10076 4019 10076 4017 10093 4028 10095
$$
JRM1 follow-up statement
457 WGUS73 KGLD 110322 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1022 PM CDT FRI JUL 10 2015 NEC087-110530- /O.CON.KGLD.FF.W.0026.000000T0000Z-150711T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HITCHCOCK NE- 1022 PM CDT FRI JUL 10 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR NORTHEASTERN HITCHCOCK COUNTY... AT 1020 PM CDT...THUNDERSTORMS HAVE ENDED OVER THE AREA...HOWEVER DOPPLER RADAR INDICATED 2 TO 4 INCHES OF RAIN HAD FALLEN IN THE AREA. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CULBERTSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 4029 10076 4019 10076 4017 10093 4028 10095 $$ JRM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 6:33 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 10, 6:33 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 533 PM MDT FRI JUL 10 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 219 PM MDT FRI JUL 10 2015 LATEST UPPER AIR ANALYSIS INDICATED AN UPPER LEVEL TROUGH OVER THE PACIFIC NORTHWEST AND AN UPPER LEVEL RIDGE OVER THE SOUTHEAST CONUS WHICH WAS SLOWLY RETROGRADING. WITHIN THE SOUTHWEST UPPER LEVEL FLOW AN UPPER LEVEL SHORT WAVE TROUGH WAS EAST OF THE TRI-STATE AREA. TO THE SOUTHWEST WATER VAPOR IMAGERY INDICATED A SMALL SHORT WAVE TROUGH MOVING TOWARD THE TRI-STATE AREA. AT THE SURFACE A WARM FRONT WAS STILL OVER THE AREA...EXTENDING FROM ROUGHLY THE KS/NE BORDER SOUTHEAST INTO CENTRAL KANSAS. SOUTHWEST OF THE WARM FRONT A DRY LINE WAS NEARING THE KS/CO BORDER. FOR THE REST OF THE AFTERNOON BROAD LIFT WILL CONTINUE TO INCREASE OVER THE TRI-STATE AREA AHEAD OF THE APPROACHING SHORT WAVE TROUGH. ANTICIPATE THE BEST STORM COVERAGE TO BE AHEAD OF THE WARM FRONT WHERE LIFT/MOISTURE WILL BE BEST LATER THIS AFTERNOON AND EARLY EVENING. MORE ISOLATED COVERAGE IS ANTICIPATED BETWEEN THE DRY LINE AND THE WARM FRONT...WITH NO STORMS EXPECTED WEST OF THE DRY LINE. DEEP LAYER SHEAR WILL BE AROUND 40KTS AND MIXED LAYER CAPE WILL BE 1000J/KG OR SO. THIS MAY LEAD TO SEVERE STORMS CAPABLE OF PRODUCING HAIL UP TO QUARTER SIZE AND WIND GUSTS OF 70MPH. LOOKING AT THE LATEST MESOANALYSIS FROM SPC'S WEBSITE...NOTICED THE 700-500MB LAPSE RATES ARE AROUND 6C/KM WHICH WILL HAMPER ANY STORMS FROM DEVELOPING. THIS MAY BE DUE TO THE CLOUD COVER LASTING SO LONG EARLIER TODAY. EARLY THIS EVENING STORM COVERAGE AHEAD OF THE WARM FRONT SHOULD PEAK DUE TO LIFT WITH THE UPPER LEVEL SHORT WAVE TROUGH INCREASING AS THE TROUGH MOVES OUT OF THE AREA. STORM COVERAGE SHOULD THEN DECLINE THROUGH THE REST OF THE EVENING. AS HINTED AT ABOVE...STORM DEVELOPMENT/COVERAGE WILL REALLY DEPEND ON THE MIDLEVEL LAPSE RATES OVER THE AREA IN THE AFTERNOON. IF THE LAPSE RATES DO NOT STEEPEN THERE WILL BE LITTLE TO NO STORM COVERAGE. OVERNIGHT THERE MAYBE SOME FOG AHEAD OF THE NEARLY STATIONARY WARM FRONT IN SOUTHWEST NEBRASKA. AHEAD OF THE FRONT THIS SHOULD BE THE SAME AIR MASS AS THIS MORNING WHICH HAD PATCHY FOG WITH VISIBILITIES DROPPING TO A HALF MILE OR SO. SATURDAY THE WARM FRONT WILL MOVE THROUGH THE REST OF THE AREA DURING THE MORNING. ANY FOG WILL QUICKLY BURN OFF A COUPLE HOURS AFTER SUNRISE. DURING THE LATE MORNING AND THROUGH THE AFTERNOON ANOTHER UPPER LEVEL SHORT WAVE TROUGH WILL MOVE ACROSS THE AREA. MEANWHILE THE DRY LINE AND ACCOMPANYING SURFACE TROUGH WILL MOVE EAST ACROSS THE AREA. SOUNDINGS AND CONDENSATION PRESSURE DEFICITS SUGGEST ISOLATED STORMS MAY DEVELOP DURING THE EARLY AFTERNOON EITHER ALONG OR EAST OF THE SURFACE TROUGH...WHICH WOULD BE ROUGHLY EAST OF HIGHWAY 25. AS THE AFTERNOON PROGRESSES THE SHORT WAVE TROUGH MOVES EAST OF THE AREA AND FILLS. ANY STORMS THAT DEVELOP SHOULD BE EAST OF THE AREA OR DISSIPATED BEFORE EVENING. ASIDE FROM THE ISOLATED STORMS...THE MUCH WARMER AIR MASS WILL CAUSE TEMPERATURES TO WARM TO AROUND 100 IN EASTERN HALF OF THE AREA. WITH DEW POINTS AROUND 60F HEAT INDEX VALUES WILL BE AROUND 100 DEGREES DURING THE AFTERNOON. DID NOT ISSUE AN ADVISORY FOR THE HEAT DUE TO HIGHER DEW POINTS MOVING EAST OF THE AREA DURING THE HEAT OF THE DAY. HOWEVER IF DEW POINTS RISE INTO THE MID 60S OR TEMPERATURES WARM A FEW MORE DEGREES...HEAT INDEXES WILL BE CLOSER TO 105. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 219 PM MDT FRI JUL 10 2015 A RIDGE WILL RESIDE OVER THE PLAINS THROUGH MONDAY. A SURFACE TROUGH WILL BE POSITIONED ACROSS NORTHWEST KANSAS THROUGH SUNDAY NIGHT FOLLOWED BY HIGH PRESSURE MONDAY. THERE IS A WEAK SHORTWAVE ADVERTISED SATURDAY EVENING BUT MOISTURE IS LACKING SO WILL ADJUST THE FORECAST TO NIL POPS. THE FORECAST FROM SUNDAY THROUGH MONDAY SHOULD BE DRY AS WELL DUE TO SUBSIDENCE AND A LACK OF SUFFICIENT MOISTURE. MIN TEMPERATURES SHOULD RANGE FROM 65 TO 70 WITH SOME LOWER 60S IN EASTERN COLORADO. MAX TEMPERATURES SHOULD RANGE FROM 95 TO AROUND 100. IN THE EXTENDED...(MONDAY NIGHT THROUGH FRIDAY)...AN UPPER LEVEL RIDGE WILL CONTINUE OVER THE REGION THROUGH TUESDAY AND THEN FLATTENS AS NUMEROUS SHORTWAVES RIDE OVER THE RIDGE AND ACROSS THE CENTRAL PLAINS. A PERSISTENT SURFACE TROUGH NEAR EASTERN COLORADO AND NORTHWEST KANSAS WILL FOCUS MOISTURE AND INSTABILITY FOR THUNDERSTORMS NEARLY EVERY DAY EXCEPT MONDAY. POPS FOR THE EXTENDED PORTION OF THE FORECAST WILL BE NIL ON MONDAY WITH SLIGHT CHANCE AND CHANCE POPS FOR THE REMAINING TIME. MIN TEMPERATURES DURING THIS TIME SHOULD RANGE IN THE MID TO UPPER 60S WITH SOME LOWER 60S IN EASTERN COLORADO. MAX TEMPERATURES WILL RANGE FROM THE LOWER TO MIDDLE 90S WITH SOME UPPER 90S POSSIBLE ON TUESDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 533 PM MDT FRI JUL 10 2015 VFR CONDITIONS SHOULD DOMINATE MAJORITY OF THIS FORECAST PERIOD. NEAR-TERM AVIATION CONCERN IS THREAT FOR THUNDERSTORMS NEAR KMCK. MAIN STORM IN THE AREA REMAINS AROUND 30 MILES NORTH OF KMCK. ADDITIONAL DEVELOPMENT IS POSSIBLE BUT AT THIS MOMENT...DOES NOT APPEAR AS THOUGH STORMS WILL AFFECT TAF SITE. THERE MAY BE SOME FOG TOMORROW MORNING AT KMCK AS MOISTURE POOLS ALONG A WEAK FRONTAL BOUNDARY. WORST CONDITIONS SHOULD REMAIN NORTH. LIGHT WINDS CAN BE ANTICIPATED THROUGHOUT THE NEXT 24 HOURS. A LEE TROUGH SHOULD LEAD TO A WIND SHIFT TOMORROW MORNING AT KGLD. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JTL LONG TERM...FS AVIATION...RRH
Hazardous weather outlook, Jul 10, 4:09 PM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 309 PM MDT FRI JUL 10 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-112115- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 309 PM MDT FRI JUL 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS SHOULD INCREASE IN COVERAGE LATE THIS AFTERNOON AND EVENING. SOME STORMS MAY BECOME SEVERE IN NORTHWEST KANSAS AND SOUTHWEST NEBRASKA...WITH HAIL LARGER THAN ONE INCH...DAMAGING WINDS...AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON EAST OF HIGHWAY 83. DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH ANY STORMS THAT DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jul 10, 8:48 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
748 PM MDT FRI JUL 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM TSTM WND GST CULBERTSON 40.23N 100.84W
07/10/2015 E60 MPH HITCHCOCK NE EMERGENCY MNGR
ESTIMATED 50-60 MPH
&&
CTIPTONLocal storm report, Jul 10, 9:08 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
808 PM MDT FRI JUL 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL MCCOOK 40.20N 100.62W
07/10/2015 E0.75 INCH RED WILLOW NE TRAINED SPOTTER
HAIL HAD BEEN FALLING FOR 5 MINUTES WHEN CALL WAS PLACED
AND ONGOING
&&
CTIPTONLocal storm report, Jul 10, 9:12 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
812 PM MDT FRI JUL 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL MCCOOK 40.20N 100.62W
07/10/2015 E1.00 INCH RED WILLOW NE PUBLIC
MOSTLY PEA SIZED HAIL BUT SOME UP TO QUARTER SIZE. HAIL
WAS INCREASING IN SIZE AT CALL TIME.
&&
RHUSTEDLocal storm report, Jul 10, 9:13 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
813 PM MDT FRI JUL 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 3 S MCCOOK 40.16N 100.63W
07/10/2015 E1.00 INCH RED WILLOW NE TRAINED SPOTTER
ONGOING AT TIME OF CALL. MIX OF NICKEL AND QUARTER HAIL
&&
CTIPTONSpecial weather statement, Jul 10, 9:16 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
916 PM CDT FRI JUL 10 2015
NEZ080-110230-
HITCHCOCK NE-
916 PM CDT FRI JUL 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HITCHCOCK COUNTY
UNTIL 930 PM CDT...
AT 915 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CULBERTSON...OR 7 MILES NORTHEAST OF TRENTON...MOVING NORTHEAST AT 35
MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TRENTON AND CULBERTSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4026 10076 4013 10077 4011 10090 4022 10108
4035 10098 4035 10076
TIME...MOT...LOC 0215Z 216DEG 30KT 4025 10090
JRMLocal storm report, Jul 10, 9:20 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
820 PM MDT FRI JUL 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL 2 S MCCOOK 40.18N 100.62W
07/10/2015 E0.88 INCH RED WILLOW NE TRAINED SPOTTER
HAIL HAD BEEN FALLING 5 MINUTES PRIOR TO CALL AND WAS
ONGOING DURING CALL
&&
CTIPTONThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:22 PM CDT | Special Weather Statement | GLD | Hitchcock | 8 min |
| Jul 10, 7:42 PM CDT | Special Weather Statement | GLD | Hitchcock | 48 min |
| Jul 10, 8:06 PM CDT | Special Weather Statement | GLD | Hitchcock | 9 min |
| Jul 10, 8:25 PM CDT | Special Weather Statement | GLD | Hitchcock | 20 min |
| Jul 10, 8:30 PM CDT | Severe Thunderstorm Warning | GLD | Hitchcock, Red Willow | 45 min |
| Jul 10, 8:46 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 29 min |
| Jul 10, 9:10 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 50 min |
| Jul 10, 9:16 PM CDT | Special Weather Statement | GLD | Hitchcock | 14 min |
| Jul 10, 9:41 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 49 min |
| Jul 10, 9:56 PM CDT | Special Weather Statement | GLD | Red Willow | 19 min |
| Jul 10, 10:04 PM CDT | Special Weather Statement | GLD | Red Willow | 11 min |
| Jul 10, 10:29 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 16 min |
| Jul 10, 10:38 PM CDT | Special Weather Statement | GLD | Red Willow | 22 min |
| Jul 10, 10:44 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 46 min |
| Jul 10, 11:27 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 17 min |
Nearby
Flash Flood Warnings in Nebraska, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.